Alert archive / Ohio / Small Craft Advisories in 2014

Small Craft Advisory 29, NWS Cleveland, OH

August 16, 2014

NWS Cleveland, OH issued this small craft advisory at Aug 16, 2014, 9:50 AM EDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Aug 16, 2014, 9:50 AM EDT (13:50 UTC)
Expired
Aug 17, 2014, 4:00 AM EDT
In force
18 hr
Issued by
NWS Cleveland, OH

The text

As transmitted, in the capitals the NWS used until 2016.

691 
WHUS71 KCLE 161350
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
950 AM EDT SAT AUG 16 2014

LEZ149-162200-
/O.NEW.KCLE.SC.Y.0029.140816T1350Z-140817T0800Z/
CONNEAUT OH TO RIPLEY NY-
950 AM EDT SAT AUG 16 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EDT SUNDAY. 

* WINDS AND WAVES: SOUTHWEST WINDS OF 10 TO 20 KNOTS WILL BUILD
  WAVES TO 3 TO 5 FEET BY THIS AFTERNOON. THESE CONDITIONS WILL
  CONTINUE THROUGH LATE TONIGHT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET 
OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
3 follow-up statements
004 
WHUS71 KCLE 161947
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
347 PM EDT SAT AUG 16 2014

LEZ149-170400-
/O.CON.KCLE.SC.Y.0029.000000T0000Z-140817T0800Z/
CONNEAUT OH TO RIPLEY NY-
347 PM EDT SAT AUG 16 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT SUNDAY. 

* WINDS AND WAVES: SOUTHWEST WINDS OF 10 TO 20 KNOTS WILL SHIFT TO
  THE NORTHWEST OVERNIGHT. WAVES OF 3 TO 5 FEET CAN BE EXPECTED
  THROUGH LATE TONIGHT. WINDS WILL DIMINISH ON SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
548 
WHUS71 KCLE 170131
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
931 PM EDT SAT AUG 16 2014

LEZ149-170800-
/O.CON.KCLE.SC.Y.0029.000000T0000Z-140817T0800Z/
CONNEAUT OH TO RIPLEY NY-
931 PM EDT SAT AUG 16 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT SUNDAY. 

* WINDS AND WAVES: WEST WINDS OF 10 TO 20 KNOTS WILL DIMINISH AND
  SHIFT TO THE NORTHWEST OVERNIGHT. WAVES OF 3 TO 5 FEET WILL
  SUBSIDE TO 2 TO 4 FEET LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
762 
WHUS71 KCLE 170754
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
354 AM EDT SUN AUG 17 2014

LEZ149-170900-
/O.EXP.KCLE.SC.Y.0029.000000T0000Z-140817T0800Z/
CONNEAUT OH TO RIPLEY NY-
354 AM EDT SUN AUG 17 2014

...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 AM EDT EARLY THIS
MORNING...

A COLD FRONT HAS MOVED SOUTH ACROSS THE LAKE THIS MORNING SHIFTING WINDS TO THE
NORTH. WITH WINDS UNDER 15 KNOTS WAVES HAVE DROPPED UNDER 4 FEET.
THEREFORE...THE SMALL CRAFT ADVISORY IS ALLOWED TO EXPIRE. 

THE SMALL CRAFT ADVISORY WILL EXPIRE AT 4 AM EDT EARLY THIS
MORNING. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Aug 16, 9:46 AM EDT, 4 minutes earlier.

Area forecast discussion, Aug 16, 9:46 AM EDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
946 AM EDT SAT AUG 16 2014

.SYNOPSIS...
HIGH PRESSURE OVER WEST VIRGINIA WILL MOVE OFF THE EAST COAST. A
COLD FRONT OVER THE NORTHERN GREAT LAKES WILL DROP SOUTH ACROSS
THE AREA LATE TONIGHT AND SUNDAY. THE FRONT WILL STALL IN CENTRAL
OHIO BY SUNDAY NIGHT. LOW PRESSURE WILL MOVE ALONG THE STALLED
FRONT ON MONDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
UPDATE...ADDED A FEW MORE CLOUDS TO NWRN PA AND NERN OHIO FOR THE
LATE MORNING BUT OTHERWISE NO BIG CHANGES. DID BACK OFF...BUT DID
NOT ELIMINATE...THUNDER CHANCES FOR TONIGHT THROUGH SUNDAY.

EARLIER PERTINENT "TODAY" DISCUSSION...
WE WILL REMAIN BETWEEN SYSTEMS TODAY. THE NEXT COLD FRONT AND SHORT
WAVE ARE DIVING SOUTH ACROSS ONTARIO AND THE NORTHERN GREAT LAKES. A
WEAK SURFACE LOW IS NEAR KANSAS CITY DRIFTING EAST. THE QUESTION
IS... CAN EITHER OF THESE SYSTEMS GET HERE QUICK ENOUGH TO BRING
SHOWERS BEFORE THE END OF TODAY? OUR "DAY" FORECAST RUNS 6AM-6PM.
SOME DEBRIS CLOUDS FROM THE NORTH WILL MOVE IN QUICKLY THIS MORNING
BUT I THINK MOST OF THE HIGH CLOUDS WILL BE THIN. THE BOUNDARY LAYER
IS COOL...DRY AND STABLE TO START AND I DOUBT IT WILL MOISTEN UP
ENOUGH OR BECOME UNSTABLE ENOUGH BY LATE AFTERNOON TO SEE MUCH
ACTIVITY BUT WILL HAVE TO ALLOW A LOW POP ACROSS NW OHIO AND EXTREME
NE OH/NW PA.

THERE IS MODERATE WARM ADVECTION PROGGED TODAY BUT WE ARE STARTING
OUT PRETTY CHILLY. 850 MB TEMPERATURES WOULD SUGGEST HIGHS FROM
THE MID 70S IN EXTREME NE OH/NW PA TO THE LOWER 80S ACROSS NW OH.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/...
THE FRONT WILL DROP DOWN ACROSS LAKE ERIE TONIGHT. NOT A LOT OF
MOISTURE AHEAD OF THE FRONT BUT PROBABLY ENOUGH UPWARD MOTION AND
LOW LEVEL CONVERGENCE TO KEEP THE SHOWERS AND THUNDERSTORMS GOING
FOR A WHILE TONIGHT. NOT SURE HOW FAR SOUTH THE FRONT WILL ACTUALLY
GET. IT MAY NOT MAKE IT MUCH SOUTH OF THE TURNPIKE BY DAYBREAK. ALSO
NOT SURE HOW FAR SOUTH THE FRONT WILL ADVANCE ON SUNDAY. IT THINK IT
WILL MOVE SOUTH OF THE FORECAST AREA BUT MAYBE NOT BY MUCH. SHOWERS
AND THUNDERSTORMS SHOULD REDEVELOP ALONG THE FRONT ALTHOUGH I COULD
SEE THE MAJORITY OF THE ACTIVITY SLIDING SOUTH OF THE FORECAST AREA
IN THE AFTERNOON.

THE WEAK LOW PRESSURE SYSTEM WILL TRAVEL ALONG THE STALLED FRONT ON
MONDAY. THE BEST CHANCE OF RAIN...AND IT COULD BE A RAINY DAY...
WOULD BE ACROSS THE SOUTHERN PART OF THE FORECAST AREA FROM AROUND
ROUTE 30 SOUTH. FARTHER NORTH A FEW SHOWERS OR A PERIOD OF RAIN IS
PROBABLE. IT MAY STAY DRY IN ERIE PA. TEMPERATURES WILL BE
SUPPRESSED BY THE RAIN ON MONDAY WITH HIGHS NOT CLIMBING OUT OF
THE LOWER/MID 70S WHERE IT RAINS.

THE ECMWF IS FASTER WITH THE NEXT WAVE ON TUESDAY. WILL COMPROMISE
AND BRING THE POP UP FROM WEST TO EAST BY LATE TUESDAY.
TEMPERATURES WILL DEPEND ON THE AMOUNT OF CLOUDS AND
SHOWERS/STORMS. WILL FORECAST HIGHS MOSTLY IN THE UPPER 70S AND
LOWER 80S BUT IT COULD BE A FEW DEGREES WARMER OR COOLER DEPENDING
ON THE AMOUNT OF CLOUDS/SHOWERS.

&&

.LONG TERM /WEDNESDAY THROUGH FRIDAY/...
BY MIDWEEK THE FLOW ALOFT WILL BE MORE ZONAL WITH A WARM MOISTURE
FEED AROUND H850. A BUILDING UPPER LEVEL RIDGE WILL BRING MORE
SUMMERTIME CONDITIONS TO THE REGION WITH DAYTIME HIGHS IN THE 80S
AND HIGH HUMIDITY. THE RESULTANT INSTABILITY WILL NEED LITTLE UPPER
LEVEL SUPPORT FOR SCATTERED THUNDERSTORMS. THE TIMING ON THE SMALLER
SHORTWAVE FEATURES IS TRICKY AT THIS POINT...BUT WE CAN EXPECT ON
AND OFF SHOWERS AND STORMS MOST NOTABLY IN THE AFTERNOON/PEAK
HEATING HOURS. THE FLOW ALOFT WILL BECOME MORE NORTHWEST FRI/SAT
AGAIN SUGGESTING THE NEEDED SUPPORT FOR STORMS. THIS FLOW PATTERN
COULD SUPPORT MCS ADVECTING INTO THE REGION FROM THE WARMER/MORE
UNSTABLE N PLAINS. FORECAST CALLS FOR ABOVE NORMAL
TEMPERATURES...SOMETHING WE HAVE NOT SEEN IN SOME TIME.

&&

.AVIATION /12Z SATURDAY THROUGH WEDNESDAY/...
VFR CONDITIONS PREVAILING ACROSS THE REGION UNDER AN AREA OF HIGH
PRESSURE. A FAST MOVING SHORT WAVE OVER N MICHIGAN PRODUCED SOME
HIGH DEBRIS CLOUDS THAT ARE MOVING INTO THE EASTERN TAF SITES THIS
MORNING. WIND FIELDS WILL STRAIGHTEN THROUGH THE DAY WITH SW WINDS
AROUND 10 TO 15 KT AT THE DECK WITH 30+KT AROUND 2K FT (STRONGEST
NEAR ERI). CLOUDS WILL BE ON THE INCREASE LATE AFTERNOON AND
TONIGHT IN ADVANCE OF A COLD FRONT DROPPING TOWARDS THE REGION
FROM THE NORTHWEST. THE FRONT WILL MOVE INTO NORTHERN OHIO EARLY
SUNDAY MORNING AND SLOWLY SINK SOUTH BEFORE WASHING OUT. SCATTERED
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ALONG AND AHEAD OF THE
FRONT. AN AREA OF LOW PRESSURE WILL MOVE OVER THE OHIO VALLEY
SUNDAY CONTINUING THE CHANCES FOR SHOWERS AND THUNDERSTORMS.

OUTLOOK...NON VFR POSSIBLE AT TIMES IN SHOWERS/THUNDERSTORMS
THIS EVENING THROUGH WEDNESDAY.

&&

.MARINE...
LOOKING AT AN INCREASE IN SW FLOW LATER TONIGHT WITH MIXING
POTENTIAL FOR 20KT. THIS COMBINED WITH FETCH COULD PUSH SOME
OFFSHORE WAVES TO 4 FT LATER TONIGHT. FOR THE BETTER PART OF TODAY
WINDS ARE EXPECTED TO BE CLOSER TO 10 TO 15 KT. A COLD FRONT WILL
SINK SOUTH OVERNIGHT AND BE SOUTH OF THE LAKE BY DAYBREAK SUNDAY.
WINDS WILL BE NORTH/NORTHEAST SUNDAY WITH SPEEDS 10KT OR LESS. THE
NE FLOW WILL INCREASE ON MONDAY...WITH IMPROVING CONDITIONS THROUGH
MID WEEK.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...KOSARIK
NEAR TERM...TK/KOSARIK
SHORT TERM...KOSARIK
LONG TERM...JAMISON
AVIATION...JAMISON
MARINE...JAMISON
Hazardous weather outlook, Aug 16, 5:56 AM EDT, 3 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
556 AM EDT SAT AUG 16 2014

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-171000-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
556 AM EDT SAT AUG 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in Ohio, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.